Academic journal article Indian Journal of Psychiatry

Excessive Sweating in a Male Patient Caused by Milnacipran

Academic journal article Indian Journal of Psychiatry

Excessive Sweating in a Male Patient Caused by Milnacipran

Article excerpt

Byline: Yutaka. Shinohara

Sir,

It is known that SSRIs causes sweating. We report on a man who developed excessive sweating caused by milnacipran, an SNRI used usually in Japan.

This report describes a 54-year old male who visited a psychiatric outpatient service in August X. The patient worked at an electric equipment manufacturing plant as a circuit design engineer. He began feeling weary of going to work since he had been assigned to a different position within the company two weeks prior to his visit. His description of symptoms at the outpatient visit included loss of appetite, arousal during sleep, significant fatigue in the morning, depression, and loss of interest in hobbies. He did not report any problems with either his personal or family life and did not have any significant health history. There was no previous record of drug abuse or alcoholism and no indication of previous hyperthymia. Moreover, the results of a blood test and a brain CT scan were normal. Based on these findings, the patient was diagnosed with a single major depressive episode.

Medication was initiated with oral administration of milnacipran (50 mg/day), which was increased a week later to 100 mg/day. The patient's depression improved after four weeks, however he continued to experience morning fatigue and arousal during sleep. …

Search by... Author
Show... All Results Primary Sources Peer-reviewed

Oops!

An unknown error has occurred. Please click the button below to reload the page. If the problem persists, please try again in a little while.